Alert archive / Kansas / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Feb 20, 2018, 4:50 AM CST for 7 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 4:50 AM CST (10:50 UTC)
- Expired
- Feb 20, 2018, 10:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 28 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS43 KGLD 201050 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 350 AM MST Tue Feb 20 2018 COZ090-091-KSZ001-013-NEZ079-201600- /O.NEW.KGLD.WC.Y.0003.180220T1050Z-180220T1600Z/ Yuma County-Kit Carson County-Cheyenne-Sherman-Dundy- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Goodland, and Benkelman 350 AM MST Tue Feb 20 2018 /450 AM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... The National Weather Service in Goodland has issued a Wind Chill Advisory, which is in effect until 9 AM MST /10 AM CST/ this morning. * WIND CHILL VALUES... minus 15 to minus 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to create dangerous wind chills of minus 15 to minus 25 degrees fahrenheit. Frost bite can occur in less than 30 minutes...and hypothermia may occur if precautions are not taken. Make sure you wear a hat and gloves if you venture outdoors. && $$
2 follow-up statements
670 WWUS43 KGLD 201208 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 508 AM MST Tue Feb 20 2018 COZ092-KSZ002-003-014-027-028-NEZ080-081-201600- /O.EXA.KGLD.WC.Y.0003.000000T0000Z-180220T1600Z/ Cheyenne County-Rawlins-Decatur-Thomas-Wallace-Logan-Hitchcock- Red Willow- Including the cities of Arapahoe, Cheyenne Wells, Atwood, Oberlin, Colby, Sharon Springs, Oakley, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 508 AM MST Tue Feb 20 2018 /608 AM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... The National Weather Service in Goodland has issued a Wind Chill Advisory, which is in effect until 9 AM MST /10 AM CST/ this morning. * WIND CHILL VALUES... minus 15 to minus 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to create dangerous wind chills of minus 15 to minus 25 degrees fahrenheit. Frost bite can occur in less than 30 minutes...and hypothermia may occur if precautions are not taken. Make sure you wear a hat and gloves if you venture outdoors. && $$ COZ090-091-KSZ001-013-NEZ079-201600- /O.CON.KGLD.WC.Y.0003.000000T0000Z-180220T1600Z/ Yuma County-Kit Carson County-Cheyenne-Sherman-Dundy- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Goodland, and Benkelman 508 AM MST Tue Feb 20 2018 /608 AM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... * WIND CHILL VALUES... minus 15 to minus 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to create dangerous wind chills of minus 15 to minus 25 degrees fahrenheit. Frost bite can occur in less than 30 minutes...and hypothermia may occur if precautions are not taken. Make sure you wear a hat and gloves if you venture outdoors. && $$
707 WWUS43 KGLD 201600 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 900 AM MST Tue Feb 20 2018 COZ090>092-KSZ001>003-013-014-027-028-NEZ079>081-201700- /O.EXP.KGLD.WC.Y.0003.000000T0000Z-180220T1600Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Sherman-Thomas-Wallace-Logan-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Goodland, Colby, Sharon Springs, Oakley, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 900 AM MST Tue Feb 20 2018 /1000 AM CST Tue Feb 20 2018/ ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING... Temperatures had warmed enough that wind chills of 15 below zero or less are not expected. However, wind chill temperatures of zero to 14 below zero can still be expected the next hour or two. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 4:06 AM CST, 44 minutes earlier.
Area forecast discussion, Feb 20, 4:06 AM CST, 44 minutes before
Area Forecast Discussion National Weather Service Goodland KS 306 AM MST Tue Feb 20 2018 .UPDATE... Issued at 304 AM MST Tue Feb 20 2018 Snow bands over the advisory area have tapered off, prompting the cancellation of the winter weather advisory. && .SHORT TERM...(Today through Thursday Night) Issued at 220 AM MST Tue Feb 20 2018 This morning, wind chill temperatures will range in the 5 to 15 below zero range across the Tri-State area. Temperatures will be inhibited by cloud cover, snow cover, and CAA continuing to push over our area. Expecting the max temps to only get into the low to mid 20s. Wednesday morning will be similar with wind chills again in the negative single digits. Later on, max temps will only climb slightly into the mid and upper 20s. Thursday through Thursday night, we will see the air mass beginning to lift east out of our area as a system begins to push in. Mixed wintry precipitation is expected. At this time expecting a snow transitioning to freezing drizzle or light rain. This could change in the next 24 hours, depending on the extent the surface trough develops. Regardless, it will continue through Thursday night. .LONG TERM...(Friday through Monday) Issued at 214 AM MST Tue Feb 20 2018 Going into Friday...weak surface ridging is set up over the region during the daytime hours...w/ an inverted surface trough developing over SE CO. This trough does develop out ahead of a larger shortwave...and will shift east off the central Rockies Friday night into Saturday across the CWA. Some model timing differences but the shortwave pushes east of the CWA during the afternoon hrs Saturday allowing for dry conditions for the remainder of the weekend into the beginning of next week. Another weaker shortwave does move over the region Monday morning. For the Friday night/Saturday morning timeframe...track of the surface trough/low just south of the CWA with the upper support transitioning over the CWA...will give the region a round of precipitation...with light snow as main p-type based on latest temp profiles. Best enhancement will be focused along and north of Interstate 70. Looking for potential 1-2" of snowfall here with an inch or less south of the Interstate. As temps increase during morning Saturday...any leftover moisture will transition to light rain before ending. Temps in the extended will see and increasing trend during this time w/ highs starting off Friday in the upper 30s to low 40s...then increasing to around 50F by next Tuesday. Overnight lows will range from the upper teens thru the mid 20s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 915 PM MST Mon Feb 19 2018 KGLD, mvfr-ifr cigs/vis from taf issuance through about 13z with winds from the northeast near 11kts. Northeast to southwest oriented band of light to moderate snow will impact the terminal before weakening. After 14z vfr conditions expected. Winds begin the period from the north around 13kts with some possible gusts before veering to the northeast around 10kts by 00z then almost due east near 6kts after 02z. KMCK, mvfr/ifr cigs/vis from taf issuance through about 15z with winds from the north to northeast near 12kts. Northeast to southwest oriented band of light to moderate snow should impact the terminal before weakening. After 16z vfr conditions expected. Winds begin from the north to north-northwest near 14kts with some gusts. After 23z winds fall below 12kts from the north and after 02z expect a light northeast wind 5kts or so. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...EV SHORT TERM...EV LONG TERM...JN AVIATION...99
Hazardous weather outlook, Feb 20, 4:04 AM CST, 46 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 304 AM MST Tue Feb 20 2018 COZ090>092-Ksz003>004-013>016-027>029-041-042-NEZ079>081-211015- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 302 AM MST Tue Feb 20 2018 /402 AM CST Tue Feb 20 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... During the early morning hours today, wind chill temperatures will be in the 5 to 15 below zero range over the Tri-State area. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... During the morning hours on Wednesday, wind chill temperatures will be in the negative single digits. Light snow accumulations possible Friday night into Saturday morning especially north of interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but snowfall reports via telephone and social media would be appreciated.
In the hours before
Special weather statement, Feb 20, 4:34 AM CST, 16 minutes before
Special Weather Statement National Weather Service Goodland KS 334 AM MST Tue Feb 20 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201600- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 334 AM MST Tue Feb 20 2018 /434 AM CST Tue Feb 20 2018/ ...COLD WIND CHILL READINGS ACROSS THE REGION THIS MORNING... During the morning hours, wind chill temperatures will be in the 5 to 14 below zero range over the Tri-State area.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:43 PM CST | Wind Chill Advisory | GLD | Cheyenne, Rawlins, Sherman, Thomas, Wallace | 18 hr |
Nearby
Wind Chill Advisories in Kansas, 2018Wind Chill Advisories in Nebraska, 2018Wind Chill Advisories in Colorado, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.